MAUDE Adverse Event Report: TYTEK MEDICAL, INC. PNEUMODART; CHEST DECOMPRESSION NEEDLE

TYTEK MEDICAL, INC. PNEUMODART; CHEST DECOMPRESSION NEEDLE
Model Number TM-317
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant stated that after review, they are not confident that the patient had a tension pneumothorax when they were treated.Tytek and the distributor requested multiple times for additional information from the ambulance service and hospital including requests for the ct scan (with patient information removed).The distributor informed tytek on 29 jan 2020 that the device was not available and the lot number was unknown and the distributor was trying to obtain ct images.Tytek offered to try and obtain the images through tytek's medical advisor to aid the distributor on 4 february 2020, and the distributor was still trying to gain ct images on 11 feb, 2020.Tytek requested an update and offered to aid the distributor on the ct scan request on 19 february 2020.On 20 feb, 2020 the ambulance service informed the distributor they were still attempting to gain ct images.The instructions for use for pneumodart at the time of the complaint stated the following: "once the pneumodart penetrates the pleural cavity, the blue indicator will click in the down position and you will hear a sudden escape of air as the tension pneumothorax is decompressed.Securing the pneumodart is not required, muscle and skin the product traverses will hold it in place, but it may be secured in the manner directed in your training.Monitor the patient carefully for any tension pneumothorax recurrences or respiratory distress." the length of the device is what is recommended for needle decompression devices to accommodate various body size and habitus and is common within the industry of similar products.This recommendation is based upon guidance from the committee on tactical emergency casualty care (cotecc) and committee on tactical combat casualty care (cotccc).Based upon the information provided, we cannot conclude if the device contributed to the patient's hospital stay or if the device was used under its intended use as the user reported that they are unsure if the patient had a tension pneumothorax.Multiple attempts were made to obtain additional information to evaluate this case.Should additional information become available, tytek will reevaluate the complaint.
 
Event or Problem Description
Complaint following an incident with an ambulance service: case: patient at home, male, year of birth 1939, severe difficulty breathing, 112 report, ambulance arrives on site, treatment starts.Crew indicates, on the basis of symptoms and examinations, the application of a pneumo-dart needle to relieve a tension pneumothorax> partial improvement.Transport to hospital, situation degenerates into resuscitation.Later ct scan shows that the pneumo-dart needle is (too) deep, and has caused damage / bleeding.Patient then stays for days in ic of hospital.The intensivist then contacts the doctor of the ambulance service.The responsible committee of ambulance service discussed this case on (b)(6) 2019, after the crew concerned has given written reflection and telephone explanation of the incident.Conclusions of the committee regarding the case: indication of the placement of the pneumodart® needle is well argued and therefore sufficient.Retrospectively there is doubt as to whether there has actually been a pneumothorax before the needle was placed, however in the ambulance setting there is no way to get complete certainty about this.As mentioned, there have been enough good arguments to place the needle in the pre-hospital setting.Technique of placing the needle: the needle is placed completely in accordance with the manufacturer's description and according to the method as taught by our instructors.The manufacturer also states in the manual that fixing the needle is not necessary after placement.The employee involved also describes that the needle is sticking out for about 1 cm from the patient after (correct method of) placement.On ct scan it can be seen that the needle is completely placed in the patient, down to the skin.So somewhere between placing and performing the ct scan, the needle is moved 1 cm further.The latter probably would not have been contributing in this case.Why is the needle 9 cm long while in case of a tension pneumothorax only the chest wall (a few cm) must be bridged.The manufacturer reports that the needle is safe and cannot cause organ damage, while in this case the needle has really penetrated deep into the lung tissue, resulting in significant injury.

Brand Name
PNEUMODART
Common Device Name
CHEST DECOMPRESSION NEEDLE
Manufacturer (Section D)
TYTEK MEDICAL, INC.
8904 beckett rd.
west chester OH 45069
Manufacturer (Section G)
TYTEK MEDICAL, INC.
8904 beckett rd.
west chester OH 45069
Manufacturer Contact
megan menke
8904 beckett rd.
west chester, OH 45069
5132473361
MDR Report Key17886283
Report Number3004551550-2023-00001
Device Sequence Number7289246
Product Code GAA
UDI-Device Identifier00855204008167
UDI-Public00855204008167
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTM-317
Device Catalogue NumberTM-317
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2019
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR
Patient SexMale